Forum

Tecfidera and back pain

Hi everyone I haven’t been on here for a wee while .

I am 58 years old and have been on tecfidera for just over a year.

I have not suffered to much with side effects apart from now I have lower back pain plus I was told by my dentist that I have geographic tongue which puts a white coating on tongue plus your mouth feels really hot plus gums feel tender.

Dentist says nobody knows what causes the problem with my tongue.

I just wondered if anybody of about the same age as me had any problems like me.

I see my nurse tomorrow and don’t really want to come of tec .

Anne.

Hi Yes I’m on Tec and noticed the white tongue every day, so I try to use a tongue scraper twice every day and non alcohol mouthwash. The other thing is my front bottom teeth the gums seem to be receding quickly. I’m in my early 40’s. Have the dentist in a few week for a check up.

I also have mid thoracic back pain and sometimes lower back pain.

xx

Hiya!! I new on the site. I just want to say Hello.

Might be worth getting checked out for a UTI with the back pain. Maybe take a morning sample with you when you see the nurse? :slight_smile:

Annie57 Wonder if u have any progress on Tecfidera and back pain. I am on it now for 2 years and have low back pain which I have also been trying to treat. Not sure if it’s from the Tecfidera or constipation. Know this is from a few years back but wonder if you have any views on Tecfidera and back pain.

oh and there i was thinking it was old age and decrepitude!

i’ll blame the tec!

i ache everywhere, even my fingers.

such fun!

Hi.

since my first post I have been to various physiotherapist who have tried to help but to no avail.

i have now been diagnosed with osteoarthritis in both knees which gives me pain.

my ms nurse still says it is nothing to do with tecfidera but I am not convinced.

Are you having regular blood tests still? Maybe worth contacting your MS nurse and ask for kidney and liver function test.

I am having regular bloods done and think liver and kidney fine. Bowel or intestine however that concerns me as seem at times to have awful constipation. Am also taking Gabapentin for pain relief which obviously wud not help either.

The MS can cause constipation (don’t I know it!) maybe try some laxatives? Ain’t MS fun, it leaves you no dignity. I’ve had cystitis all day and last night. A grown women shouldn’t whimper in the loo!

Hi ,

Just read the comments about Tecfidera and you getting a white coating on your tongue. I’m on it too and i told my dentist about the state of my tongue after being treated for thrush by the GP with no effect. I was referred to a ENT specialist and had biopsies taken to rule out cancer which came back negative. My MS nurse had not heard of anyone else with these symptoms, I’m wondering if the drug manufacturers ought to be made aware and how to go about it.

Does anyone else have any ideas.

Thanks

Sam

I think you can report drug issues on what’s called the yellow card if I’ve got it right.

Yes Bethav I read that MS causes constipation but not sure if it accounts for all my back pain. I am in agony almost 24/7 with back pain but none of my MS specialists can tell me if it is solely due to the MS. I would give a 1000 dollars if they could give me a direct answer. When I take laxatives it gives me constipation relief but the back pain still nags. Recently went private to a pain specialist and again he could not give me an affirmative answer. He gave me an injection into my back and told me to give it 6 weeks. Now 4 weeks have passed with no noticeable improvements. Have to report back to him and he probably will try another approach. It really all seems a bit hit and miss to me. Regards